Low libido on diane 35
Hi Dr Redmond,
I am female,36 yrs old and have androgenic alopecia. I started thinning on top when I was 17,since then it had gotten progressively worse. My mother also has aga but does nothing to treat it. Then 8 yrs ago in 2001 my derm put me on diane 35.
Here's the thing, on the postitive end it has stopped my hair from thinning further and my skin is clear. However, I have side effects that I'm not willing to deal with anymore from being on diane. IE: low libido(no libido), anxiety,depression and weight gain from excess hunger. I am wanting to get off diane 35 now but am afraid because I know I will begin to thin again. I am not concerned about growing new hair I just want to halt it.
What would you recommend me to switch to to keep my hair from thinning further and to try to cut out these side effects. I appreciate your time and advice.
Hi...I've been waiting patiently for over a month for a reply. Is there one coming??
Diane 35 is a birth control pill that contains the testosterone blocker Androcur (CPA or cyproterone acetate). It is not approved by the FDA in the US but is available almost everywhere else in the world. This pill has its place but has more side effects than the other non-androgenic pills such as Yasmin (Ocella), Mircette (Kariva), OrthoCyclen (Sprintec or MonoNessa) etc. It has a high incidence of mood problems and probably is more likely to suppress libido than these latter pills. I am not convinced it works any better, though one cannot be sure since there are no studies. When I see patients on Diane 35 I generally recommend switching to Yasmin or OrthoCyclen.
Originally Posted by delilah
I cannot make specific recommendations for someone I have not seen so you should discuss these options with you own doctor.
Geoffrey Redmond, MD
The Hormone Help Center of New York http://www.hormonehelpny.com/
Author, It's Your Hormones
It is not appropriate to make medical diagnoses or treatment recommendations over the internet. Replies to questions intended as general information and not as medical advice for any individual. An appropriate health care provider should be consulted for specific advice.
Ya, I'm looking for the same information and have the same problems. This has helped me a bunch but I think I need to go to my personal doctor to make sure everything is going ok. My main problem though is my libido aka sex drive. I wonder if there is any female libido enhancers for females that could boost my sex drive. Guys have the blue pill...Is there a pink pill? I wonder.
Thanks for the info though.
By Yasa in forum Women's Hair Loss Treatments
Last Post: 03-08-2011, 09:10 AM
» The Bald Truth